Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2017, 4:28 PM CDT for Claiborne Parish, Webster Parish, Louisiana; Columbia County, Arkansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 4:28 PM CDT (21:28 UTC)
- Expired
- Apr 26, 2017, 4:52 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Columbia County, AR, Claiborne Parish, LA, Webster Parish, LA
The radar
The Shreveport radar (KSHV), 64 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 10:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 761 J/kg
- Mixed-layer CIN
- -435 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
353
WUUS54 KSHV 262128
SVRSHV
ARC027-LAC027-119-262230-
/O.NEW.KSHV.SV.W.0110.170426T2128Z-170426T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
428 PM CDT WED APR 26 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southern Columbia County in southwestern Arkansas...
Central Webster Parish in northwestern Louisiana...
Northwestern Claiborne Parish in northwestern Louisiana...
* Until 530 PM CDT
* At 428 PM CDT, a severe thunderstorm was located 8 miles northwest
of Dixie Inn, or 9 miles northwest of Minden, moving northeast at
35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Haynesville, Shongaloo, Evergreen, Leton and Couchwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 500 PM CDT for southwestern
Arkansas...and northwestern Louisiana.
LAT...LON 3256 9344 3277 9344 3302 9323 3301 9288
TIME...MOT...LOC 2128Z 217DEG 32KT 3269 9342
HAIL...1.00IN
WIND...60MPH
$$
351 follow-up statement
079
WWUS54 KSHV 262152
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
452 PM CDT WED APR 26 2017
ARC027-LAC027-119-262202-
/O.CAN.KSHV.SV.W.0110.000000T0000Z-170426T2230Z/
Columbia AR-Webster LA-Claiborne LA-
452 PM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN COLUMBIA COUNTY...
CENTRAL WEBSTER AND NORTHWESTERN CLAIBORNE PARISHES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for southwestern
Arkansas...and northwestern Louisiana.
LAT...LON 3256 9344 3277 9344 3302 9323 3301 9288
TIME...MOT...LOC 2146Z 217DEG 32KT 3286 9326
$$
35What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:31 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 26, 2:31 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
231 PM CDT Wed Apr 26 2017
.DISCUSSION...
...Very heavy rainfall likely for this weekend across Arkansas
and Southeast Oklahoma...
Cold front accompanied by a line of severe TSTMS to continue
pushing E through Thursday morning. This front to push into MS and
SE TX by during Thursday with negative vorticity advection and
cold air advection clearing skies and rainfall from NW to SE
through late tonight behind the cold front.
For Thursday, expect quiet weather with a stable and dry airmass
behind the front. By Friday, another trough develops and deepens
over the four corners of the desert SW with a deep tropical
moisture fetch advecting N from the southern Gulf of Mexico into
the central U.S.
During this weekend, the trough slowly ejects E into the OK and
KS. All forecasts models show very heavy rainfall developing in AR
during much of this weekend. Accordingly, expect the flooding
threat to increase across the N half of the ArkLaTex region this
weekend into early next week with storm total amounts upwards of
ten inches in the favored locations of the Ouachita Mountains. In
addition, we can expect severe weather with the passage of a line
or even two lines of TSTMS during Saturday and Sunday.
Expect quiet weather to then begin next week and the beginning of
May behind the cold front that sweeps across the region during
Sunday. /VIII/.
&&
.PREV DISCUSSION... /issued 111 PM CDT Wed Apr 26 2017/
AVIATION...
For the ArkLaTex, Squall line coming together near KTYR/KTXK/KLIT
moving E at 30KTS. At this pace 19Z-01Z is currently in TAFS with
all terminals sporting tempo groups for wind to 40KT and 1sm, of
course some variation will occur and further amendments to follow
observed pace on our radar. Sfc winds are S/SE over LA, but SW/S
over TX with the former potentially tornadic this aftn with decent
heating. W/NW will follow convection closely and strong sustained
values will quickly drop off W to E with only weak high pressure.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 48 78 62 87 / 30 10 10 20
MLU 52 77 60 87 / 50 10 10 20
DEQ 42 75 56 81 / 30 0 10 30
TXK 46 76 59 84 / 40 0 10 30
ELD 48 76 58 84 / 60 10 10 20
TYR 47 80 64 87 / 20 0 10 20
GGG 46 79 63 87 / 20 0 10 20
LFK 51 85 65 92 / 20 0 10 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 2 AM CDT Thursday for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 2 AM CDT Thursday for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 2 AM CDT Thursday for OKZ077.
TX...Lake Wind Advisory until 2 AM CDT Thursday for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
08Hazardous weather outlook, Apr 26, 11:19 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1119 AM CDT Wed Apr 26 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271630- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1119 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... A potent cold front will move across the Four State Region through this evening. Very strong southerly winds ahead of the cold front will increase instability across the region, leading to the development of a line of thunderstorms along the front. Some of the thunderstorms will be severe with large hail, damaging wind gusts, and an isolated tornado or two across the northern half of the ArkLaTex region. In addition, windy conditions will occur along, ahead, and just behind the cold front, with sustained wind speeds increasing into the 15 to 25 mph range, with gusts nearing 40 mph or higher this afternoon through this evening. A Lake Wind Advisory is therefore in effect from through 9 pm this Wednesday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Very warm, humid, and unstable conditions will return to the region by Friday as a warm front lifts back north, with isolated to scattered showers and thunderstorms possible along and north of this returning front Thursday night and Friday. An isolated severe thunderstorm can not be ruled out Friday with this activity. The approach of another upper level disturbance for the weekend will result in the development of a line of thunderstorms along a cold front, that will move across the Four State Region from west to east during Saturday night into Sunday morning. Once again, strong wind shear and instability may lead to some of the thunderstorms becoming strong to severe. In addition, very heavy rainfall upwards to a foot is possible across portions of central and southern Arkansas during this upcoming weekend. Accordingly, the flooding threat increases markedly this weekend and early next week as Arkansas rivers and bayous respond to the heavy rainfall. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be required early this Wednesday afternoon through this Wednesday evening. VIII.
In the hours before
Special weather statement, Apr 26, 2:44 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 244 PM CDT WED APR 26 2017 ARZ059-060-070-071-TXZ097-112-262030- Hempstead AR-Lafayette AR-Little River AR-Miller AR-Cass TX-Bowie TX- 244 PM CDT WED APR 26 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER... SOUTHWESTERN HEMPSTEAD...MILLER...NORTH CENTRAL LAFAYETTE... NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL 330 PM CDT... At 243 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles northeast of Queen City, or 11 miles northeast of Atlanta, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Texarkana, Queen City, Fouke, Garland, Fulton, Mandeville, Genoa, Mount Pleasant, Bloomburg, Domino, McNab, Ferguson, Pleasant Hill, Hervey, Homan and Piney Grove. A tornado watch remains in effect until 500 PM CDT for southwestern Arkansas...and northeastern Texas. LAT...LON 3309 9405 3320 9420 3371 9389 3347 9352 TIME...MOT...LOC 1943Z 220DEG 30KT 3326 9405 13
Local storm report, Apr 26, 2:55 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 3 N LONGVIEW 32.56N 94.76W
04/26/2017 E0.75 INCH GREGG TX AMATEUR RADIO
&&Local storm report, Apr 26, 2:57 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 3 N LONGVIEW 32.56N 94.76W
04/26/2017 E1.00 INCH GREGG TX PUBLIC
&&Local storm report, Apr 26, 3:39 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 N JEFFERSON 32.81N 94.34W
04/26/2017 MARION TX LAW ENFORCEMENT
SHERIFF DEPARTMENT REPORTS TREES DOWN ACROSS
FM ROAD 1324.
&&
20Local storm report, Apr 26, 4:03 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM HAIL 1 SE WELLS 31.48N 94.93W
04/26/2017 E1.00 INCH CHEROKEE TX PUBLIC
&&Local storm report, Apr 26, 4:11 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 S WELLS 31.42N 94.94W
04/26/2017 E1.00 INCH ANGELINA TX PUBLIC
PUBLIC REPORTS QUARTER SIZE HAIL VIA KTRE-TV
FACEBOOK PAGE IN THE REDTOWN COMMUNITY NEAR
POLLOCK.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 12:27 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 21 hr |
| Apr 26, 4:04 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Webster | 24 min |
| Apr 26, 5:14 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River | 46 min |
| Apr 26, 5:18 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 21 min |
| Apr 26, 5:26 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 49 min |
| Apr 26, 5:29 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 61 min |
| Apr 26, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Ouachita, Union | 20 min |
| Apr 26, 10:08 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 52 min |
| Apr 26, 10:45 AM CDT | Special Weather Statement | SHV | Sevier | 30 min |
| Apr 26, 12:06 PM CDT | Special Weather Statement | SHV | Sevier | 39 min |
| Apr 26, 12:18 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 42 min |
| Apr 26, 2:44 PM CDT | Special Weather Statement | SHV | Miller | 46 min |
| Apr 26, 3:42 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 48 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.